Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: Heart starts to beat fast, SOB
|ileon22 - Tue Jul 20, 2004 6:32 pm||
I just asking a question, # weeks ago I woke up to get ready for work. About 5:30 that morning I was find but I did some stretches that morning and my heart start to beat fast, I had SOB. I figure it was anxiety. So I tried to relax. Got ready for work, I'm a nurse and I know better but I was in denial that everything would be ok. After I finish getting report from my Coworkers 8:00, I went to get the BP cuff. Went behind the PT curtain My Bp was 90/56 P was 194. My chest was hurting and now my neck at that time my coworkers came in and hooked me to a monitor which it showed ischemic on leads 1 and 2. It was a SVT. Went to ER which It converted back. All my labs were normal they DID cardiac marker one time which that was normal. I was in this rhythum for 3 1/2 hours.
I did a stress test with myolite and a echo which came back normal. But when I did the stress test They got my heart rate to 156, my blood pressure dropped to 80/60 which my baseline before the test was 120/76 heart rate 56. I was having chest pain , SOB, and neck and jaw pain. They stopped the Test. I got the result from my doctor yesterday which he said it was normal. And that If I get SVT once in awhile it would be ok. I been since 3 weeks since that day OF the ER, I'm still get SOB when I just walk, I'm taking loppressor, Synthriod, Zoloft and ASA. And still getting mild aches in my chest. Can you tell me if I'm over reacting or get another opinion? :D
|Dr. Yasser Mokhtar - Wed Jul 21, 2004 1:26 pm||
Tachycardia, as you might know, have many causes including but not limited to:
1. Thyroid problems. When was the last time you had a tsh level cheked? Was your synthroid changed recently?
2. Not getting enough sleep. Have you switched to a night shift schedule may be recently?
3. Electrolytes abnormality. i would assume that these were done when you had that er visit and were normal.
5. Drinking too much caffeinated beverages, not just coffee.
6. Cardiac ischemia. Even though you had a stress test and a myolite test which came back normal, these are not 100% sensitive and specific.
9. Idiopathic (cause not known).
You never mentioned how was the svt converted in the er, did they give you medications or they had to shock you?
i assume they also did an ekg before they converted the rhythm, did they say what type of svt was it?
It looks that you are still symptomatic, i would suggest that you stop smoking and drinking alcohol and caffeinated beverages if you are. If you are having problems sleeping and you are not getting enough sleep, this has to be dealt with. If after all this, you are still having these episodes, have a tsh level checked if it was not. Have an echocardiogram done to take a look at your heart function and the valves and of course you must find out what type of svt it was.
If everything is normal and you are still having these episodes which from what you are telling me are getting to be uncomfortabel, then i think you ought to be given medications to be able to control these episodes.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped and waiting for your reply.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.